A 29-year-old female asked:
Disclaimer

i feel i am more stressed recently and irritate easily.what could i take considering liver problems?

3 doctor answers
Dr. K. Olson
Dr. K. Olson answered
38 years experience Psychiatry
Liver problem: Assuming you suffer from hepatitis, you are right to be concerned about what meds are safe, effective and will not worsen the underlying liver illness. One of the medications you are currently taking could be responsible. Consider lowering the dose or switching if feasible. Discuss with md. Numerous meds like Gabapentin are not liver metabolized. Doses can be adjusted. Monitor lft's on any med.
Answered on May 8, 2016
4
4 thanks
Dr. Brad Bobrin
25 years experience Psychiatry
Take something?: The first thing to do is examine your overall heath. Is it the liver disease itself, lack of nutrition, enough sleep and exercise. Then there are things like mindfulness medication, relaxation therapy etc. First see your doc to make sure that your health isn't to blame. Then after all that discuss meds. There are anxiolytics safe in liver disease but with all meds this can be complicated.
Answered on May 8, 2016
1
1 thank
Dr. Kevin Passer
34 years experience Child Psychiatry
Antidepressants: I depends on the status of your liver and what is wrong with it. Many of my patients benefit from the medication buspirone. It generally has few side effects. I start patients on five mgs three times a day and increase slowly. The target dose is 30 mgs twice a day, and then it may take a month or two to really kick in. Good luck.
Answered on Jul 5, 2012
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old male asked:
Dr. Akhtar Purvez
39 years experience Pain Management
That is possible: 800mg 3 times a day is given in healthy adults This is from a National Institutes of Health report: The appearance of clinically apparent liver inju ... Read More
1
1 thank
A 30-year-old male asked:
Dr. Harold Mandel
39 years experience General Practice
Possible correlation: Possible side effects from zypreza include asthenia, dizziness, drowsiness, extrapyramidal rxn, hyperkinetic muscle activity, cogwheel rigidity, drug- ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Priscilla Morris
Specializes in Pain Management
It depends: That is a difficult question to answer since there are a number of variables which need to be taken into account. Factors which effect the liver's abi ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month